Precise asymptotics for random matrices and random growth models. (English) Zbl 1154.60034

The precise asymptotics for the largest eigenvalues of Gaussian unitary ensemble and Laguerre unitary ensemble are obtained. The author also considers the rightmost charge in a certain random growth model, directed last passage percolation with specific weights.


60G50 Sums of independent random variables; random walks
60F15 Strong limit theorems
82B44 Disordered systems (random Ising models, random Schrödinger operators, etc.) in equilibrium statistical mechanics
Full Text: DOI


[1] König, W., Orthogonal polynomial ensembles in probability theory, Probability Surveys, 2, 385-447 (2005) · Zbl 1189.60024
[2] Ledoux, M.: Deviation inequalities on largest eigenvalues. Concentration between probability and geometric functional analysis, GAFA Seminar Notes, in press
[3] Wigner, E., Characteristic vectors of bordered matrices with infinite dimensions, Ann. Math., 62, 548-564 (1955) · Zbl 0067.08403
[4] Bai, Z. D., Methodologies in the spectral analysis of large dimensional random matrices: a review, Statist. Sinica, 9, 611-661 (1999) · Zbl 0949.60077
[5] Geman, S., A limit theorem for the norm of random matrices, Ann. Probab., 8, 252-261 (1980) · Zbl 0428.60039
[6] Haagerup, U.; Thorbjørnsen, S., Random matrices with complex Gaussian entries, Expo. Math., 21, 293-337 (2003) · Zbl 1041.15018
[7] Forrester, P. J., The spectrum edge of random matrix ensemble, Nuclear Phys., B402, 709-728 (1993) · Zbl 1043.82538
[8] Tracy, C. A.; Widom, H., Level-spacing distribution and the Airy kernel, Comm. Math. Phys., 159, 151-174 (1994) · Zbl 0789.35152
[9] Aldous, D.; Diaconis, P., Longest increasing subsequences: from patience sorting to the Baik-Deift-Johansson theorem, Bull. Amer. Math. Soc., 36, 413-432 (1999) · Zbl 0937.60001
[10] Odlyzko, A. M., Rains, E. M.: On the longest increasing subsequences in random permutations. Analysis, Geometry, Number theory: The Mathematics of Leon Ehrenpreis, E. L. Grinberg, S. Berhanu, M. Knopp, G. Mendoza, E. T. Quinto, eds. AMS. Contemporary Math., 251, 439-451 (2000) · Zbl 0966.60010
[11] Baik, J.; Deift, P.; Johansson, K., On the distribution of the length of the longest increasing subsequence in a random permutation, J. Amer. Math. Soc., 12, 1119-1178 (1999) · Zbl 0932.05001
[12] Johansson, K.: Discrete orthogonal polynomial ensembles and the Plancherel measure. Ann. Math., 259-296 (2001) · Zbl 0984.15020
[13] Borodin, A.; OKounkov, A.; Olshanski, G., Asymptotics of Plancherel measures for sysmetric groups, J. Amer. Math. Soc., 13, 481-515 (2000) · Zbl 0938.05061
[14] Okounkov, A., Random matrices and random permutations, Internat. Math. Res. Notices, 20, 1043-1095 (2001) · Zbl 1018.15020
[15] Goodman, N. R., Statistical analysis based on a certain multivariate complex Gaussian distribution (an introdutcion), Ann. Math. Stat., 34, 152-177 (1963) · Zbl 0122.36903
[16] Khatri, C. G., Classical statistical analysis based on certain multivariate complex distributions, Ann. Math. Statist., 36, 98-114 (1965) · Zbl 0135.19506
[17] Marchenko, V.; Pastur, L., The distribution of eigenvalues in certain sets of random matrices, Math. Sb., 72, 507-536 (1967) · Zbl 0152.16101
[18] Johansson, K., Shape fluctuations and random matrices, Comm. Math. Phys., 209, 437-476 (2000) · Zbl 0969.15008
[19] Baik, J.; Deift, P.; McLaughlin, K.; Miller, P.; Zhou, X., Optimal tail estimates for directed last passage site percolation with geometric random variables, Adv. Theor. Math. Phys., 5, 1207-1250 (2001) · Zbl 1016.15022
[20] Baum, L. E.; Katz, M., Convergence rates in the law of large numbers, Trans. Amer. Math. Soc., 120, 108-123 (1965) · Zbl 0142.14802
[21] Heyde, C. C., A supplement to the strong law of large numbers, J. Appl. Probab., 12, 173-175 (1975) · Zbl 0305.60008
[22] Gut, A.; Spǎtaru, A., Precise asymptotics in the Baum-Katz and Davis law of large numbers, J. Math. Anal. Appl., 248, 233-246 (2000) · Zbl 0961.60039
[23] Gut, A.; Spǎtaru, A., Precise asymptotics in the law of the iterated logarithm, Ann. Probab., 28, 1870-1883 (2000) · Zbl 1044.60024
[24] Aubrun, G., An inequality about the largest eigenvalues of a random matrix, Lecture Notes in Math., 1857, 320-337 (2003)
[25] Löwe, M.; Merkl, F.; Rolles, S., Moderate deviations for longest increasing subsequences: the lower tail, J. Theoret. Probab., 15, 1031-1047 (2002) · Zbl 1011.60007
[26] Götze, F.; Tikhomirov, A., The rate of convergence for the spectra of GUE and LUE matrix ensembles, Central European J. Math., 3, 666-704 (2005) · Zbl 1108.60014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.